MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0510
Medical Device Problem Codes Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, it was difficult to position the 5mm x 10cm obit galaxy complex fill coil (640cf0510 / 30827933) in the target site and the coil did not conform to the aneurysm wall.After several unsuccessful attempts, the physician retracted the coil and switched to a new coil to complete the procedure using the original microcatheter (unspecified brand).There was no report of any negative patient impact.On 13-dec-2023, additional information was received.The information indicated that the patient is a 52-year-old female.The procedure was targeting the middle cerebral artery (mca).Continuous flush was maintained through the microcatheter (brand name is not obtainable).There was no blood flow restriction / reduction as a result of the reported issue.The replacement coil was another 5mm x 10cm obit galaxy complex fill coil (640cf0510).The information confirmed there was no negative patient impact and there was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30827933) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 5mm x 10cm obit galaxy complex fill coil was received contained in the decontamination pouch.Visual inspection was performed.The coil component was observed severely stretched.No other damages were noted.Microscopic inspection was performed.Under magnification, it was observed that a portion of the coil was completely straightened and the blue stretch resistance fiber was exposed; the proximal fragment of the coil remained attached to the headpiece, which was observed undamaged.The issue documented that the coil became stretched was confirmed based on the appearance of the returned device.According to the risk documentation, coil damage is a potential issue that can occur during microcoil placement due to excessive system manipulation, which can result in coil stretching.Additional factors such as delivery system/introducer handling and anchoring techniques (e.G.Rezipping, zipper movement, introducer locking) may also contribute to the coil stretching.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The issue regarding a coil poor conformability could not be evaluated since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.A review of manufacturing documentation associated with this lot (30827933) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instruction for use contains the following precautions and warnings: do not withdraw or torque the delivery tube against resistance without first determining the cause of the resistance under fluoroscopy.These manipulations of the delivery tube against resistance can cause damage and/or premature detachment of the coil.During coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 02-jan-2024.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 5X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18332750
Report Number3008114965-2023-00907
Device Sequence Number17820686
Product Code KRD
UDI-Device Identifier10886704030294
UDI-Public10886704030294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number640CF0510
Device Lot Number30827933
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer01/02/2024
01/05/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/02/2024
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient Age52 YR
Patient SexFemale